Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 6, NWS Lubbock, TX

February 8, 20086 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 8, 2008, 11:36 AM CST for 6 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2008, 11:36 AM CST (17:36 UTC)
Expired
Feb 8, 2008, 3:00 PM CST
In force
3 hr
Issued by
NWS Lubbock, TX

Counties Cochran County, TX, Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 56 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 5.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3581 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 081736
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1136 AM CST FRI FEB 8 2008

TXZ033>035-039>041-082200-
/O.NEW.KLUB.WI.Y.0006.080208T1736Z-080208T2200Z/
COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL
1136 AM CST FRI FEB 8 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE ACROSS THE SOUTHWEST AND SOUTH CENTRAL SOUTH PLAINS
THROUGH MID-AFTERNOON. THE WINDS WILL BEGIN TO DECREASE BY LATE
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLUB 082100
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CST FRI FEB 8 2008

TXZ033>035-039>041-082200-
/O.CAN.KLUB.WI.Y.0006.000000T0000Z-080208T2200Z/
COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL
300 PM CST FRI FEB 8 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORIES LEVELS AND SHOULD CONTINUE
TO DECREASE THROUGH THE REMAINDER OF THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 8, 9:51 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 8, 9:51 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
951 AM CST FRI FEB 8 2008

.UPDATE...
HAVE DECIDED TO ISSUE A RED FLAG WARNING FOR THE SOUTHERN TWO ROWS
OF COUNTIES THROUGH 22Z. LATEST SHORTWAVE TROUGH PASSING ACROSS
THE PANHANDLE TODAY WILL BRING SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS INTO THE 40S. WOULD NOT BE SURPRISED IF A FEW SITES
APPROACH OR BRIEFLY TOUCH ADVISORY LEVELS LATE THIS MORNING AND
EARLY THIS AFTERNOON...BUT THEY SHOULD FOR THE MOST PART REMAIN
JUST BELOW ADVISORY LEVELS. LATEST WRF/NAM SUGGESTS A DECENT LOW-
LEVEL WIND MAX WILL MOVE ACROSS THE SOUTHERN TIER OF THE CWA EARLY
THIS AFTERNOON...AND WITH MILD TEMPERATURES AND DRY AIR IN
PLACE...EXPECT RED FLAG CONDITIONS TO BE MET. FARTHER NORTH WINDS
SHOULD BE ON THE DECLINE AS RH VALUES BOTTOM OUT.

&&

.PREV DISCUSSION... /ISSUED 446 AM CST FRI FEB 8 2008/

SHORT TERM...
ANOTHER SHORT WAVE WILL MOVE QUICKLY SOUTHEAST OUT OF THE ROCKIES
AND SKIRT THE TEXAS PANHANDLE AND NRN SPLNS TODAY. A FAIRLY STRONG
MID-LVL JETMAX WILL CROSS THE FA IN CONJUNCTION WITH THIS SYSTEM. AT
THE SFC...LOW/TROUGH IS LOCATED ACROSS SW KS/NRN OK THIS MORNING
STRETCHING BACK SW THROUGH THE SPLNS...WITH A WEAK COLD FRONT
LOCATED FROM NW KS INTO NRN NM. AS THE FRONT/TROUGH MOVES ACROSS THE
AREA...WINDY CONDITIONS ARE EXPECTED TO DEVELOP THIS MORNING.
GUIDANCE INDICATES THAT WIND SPEEDS SHOULD INCREASE TO THE 20 TO 30
MPH RANGE...WITH GUSTS INTO THE 40S...BY LATE MORNING...WITH A
DECREASING TREND DURING THE AFTN AS GRADIENTS RELAX AND MID-LEVEL
SPEEDMAX MOVES OFF EAST. ANY CAA BEHIND THE FRONT SHOULD BE OFFSET
BY DOWNSLOPE WARMING...AND HIGH TEMPS TODAY ARE EXPECTED TO BE
SEVERAL DEGREES WARMER THAN THU...ESPECIALLY ACROSS THE SE.

SFC RIDGING BRIEFLY BUILDS INTO THE REGION THIS EVENING BRINGING
LIGHT WINDS. WITH MOSTLY CLEAR SKIES AND DRY AIR OVERNIGHT LOW TEMPS
SHOULD BE AT LEAST A FEW DEGREES COOLER EARLY SAT MORN THAT THIS
MORNING.

LONG TERM...
THE MOST NOTABLE CHANGES MADE IN THE LONG TERM FORECAST/GRIDS
INCLUDE THE ADDITION OF LOW ORDER POPS LATE MONDAY/EARLY TUESDAY.

MODERATE NORTHWEST FLOW ALOFT WILL TRANSITION TOWARD FLAT RIDGING/
NEAR ZONAL FLOW OVER THE SOUTHERN ROCKIES EARLY SUNDAY. WITH LEE
TROUGHING WELL-ESTABLISHED...THIS WILL PROMOTE DAYTIME TEMPERATURES
WELL ABOVE SEASONAL AVERAGES THROUGH MONDAY.

AN UPCOMING PATTERN SHIFT IS EVIDENT BY LATE MONDAY...HOWEVER...AS A
NORTHERN STREAM SHORTWAVE TROUGH IS EXPECTED TO AMPLIFY AND
PROPAGATE SOUTHEASTWARD TOWARD THE SOUTHERN ROCKIES/PLAINS. MEDIUM
RANGE SOLUTIONS ARE NOT IN FULL AGREEMENT IN DEPICTING THIS FEATURE.
FOR INSTANCE...THE GFS INDICATES A SLOWER/MORE AMPLIFIED SYSTEM AND
THE ECMF SHOWS A MORE OPEN/PROGRESSIVE WAVE. RECENTLY...SIMILAR
SYSTEMS HAVE VERIFIED TO RESEMBLE DEEPER SOLUTIONS AND HAVE RESULTED
IN LIGHT PRECIPITATION FOR THE EXTREME SOUTHERN PANHANDLE AND
NORTHERN SOUTH PLAINS. GIVEN CURRENT MODEL DEPICTIONS WE BELIEVE
SLIGHT CHANCE/LOW ORDER POPS ARE WARRANTED FOR THE NORTHEAST HALF OF
THE AREA...BUT MORE NOTEWORTHY RAIN/SNOW CHANCES APPEAR UNJUSTIFIED
ATTM GIVEN NOTED DESCREPENCIES IN THE SOLUTIONS. THUS WILL INTRODUCE
A SLIGHT CHANCE OF RAIN SHOWERS FOR THE EASTERN ROLLING PLAINS
MONDAY EVENING GIVEN THE DEPICTED MAGNITUDE OF WAA/MOISTURE RETURN
IN ADVANCE OF THE APPROACHING UA FEATURE...AND WILL DRAW MORE
WIDESPREAD BUT SIMILARLY LOW POPS FOR LIGHT SNOW/RAIN SHOWERS OVER
THE NORTHERN FA THROUGH TUESDAY MORNING. THIS AS A COLD FRONT SWEEPS
SOUTH AND THE MID/UPPER LEVEL TROUGH TRANSLATES EASTWARD IN
PROXIMITY TO THE REGION. HAVE NUDGED AFTERNOON TEMP MAXIMA DOWN IN
THE WAKE OF THE FRONT TUESDAY...BUT A QUICK MODERATION SEEMS IN
ORDER BY WEDNESDAY AS SHORTWAVE RIDGING IN THE WAKE OF THE PASSING
SYSTEM TRANSITIONS TOWARD INCREASINGLY SOUTHWESTERLY FLOW.

DESPITE THIS LOW PROBABILITY OF PRECIPITATION LATE MONDAY/EARLY
TUESDAY...IT IS IMPORTANT TO NOTE THAT PRECIP /IF ANY/ WILL BE LIGHT
AND THE LIKELIHOOD OF MEANINGFUL/WETTING MOISTURE REMAINS LOW. TEMPS
ALSO WILL CONTINUE TO AVERAGE NEAR OR ABOVE SEASONAL NORMS THROUGH
THE PERIOD.

FIRE WEATHER...
GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS THE AREA BY MID
TO LATE MORNING. SUSTAINED WIND SPEEDS WILL APPROACH 20 MPH AT THE
20 FOOT LEVEL. IN ADDITION...TEMPERATURES WILL RISE INTO THE 60S
ACROSS MUCH OF THE AREA BY THE AFTERNOON. THE WARM TEMPS WILL COMBINE WITH
DRY AIR TO PRODUCE RH VALUES IN THE LOWER TEENS...MAINLY ACROSS THE
SRN HALF OF THE AREA. THUS AN ELEVATED FIRE DANGER IS EXPECTED
TODAY. THE WIND SPEEDS ARE EXPECTED TO DIMINISH DURING THE AFTN
HRS...PRODUCING UNCERTAINTY WHETHER OR NOT RED FLAG CONDITIONS WILL
BE MET FOR A SUFFICIENT DURATION TO WARRANT A RED FLAG WARNING. AN
SPS WILL BE ISSUED TO HIGHLIGHT MARGINAL CONDITIONS...AND THE
CONDITIONS WILL BE MONITORED CLOSELY FOR A POTENTIAL UPGRADE TO A
RED FLAG WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        59  29  65  27  67 /   0   0   0   0   0
TULIA         58  28  64  27  65 /   0   0   0   0   0
PLAINVIEW     60  29  64  30  66 /   0   0   0   0   0
LEVELLAND     63  31  70  31  70 /   0   0   0   0   0
LUBBOCK       63  31  68  33  69 /   0   0   0   0   0
DENVER CITY   64  32  72  32  72 /   0   0   0   0   0
BROWNFIELD    65  32  70  32  71 /   0   0   0   0   0
CHILDRESS     64  31  65  32  65 /   0   0   0   0   0
SPUR          65  30  69  33  70 /   0   0   0   0  10
ASPERMONT     68  32  69  35  69 /   0   0   0   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ033>044.

&&

23/99
Hazardous weather outlook, Feb 8, 10:11 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1011 AM CST FRI FEB 8 2008

TXZ021>044-091615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1011 AM CST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

STRONG NORTHWEST WINDS...MILD TEMPERATURES AND DRY AIR WILL
RESULT IN CRITICAL WEATHER CONDITIONS ACROSS THE SOUTHERN HALF OF
THE SOUTH PLAINS AND THE ROLLING PLAINS THROUGH THE MIDDLE OF THE
AFTERNOON...WITH A MORE SHORT-LIVED THREAT FARTHER NORTH. A RED
FLAG WARNING IS IN EFFECT FOR THE SOUTHERN SECTIONS OF THE OUTLOOK
AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

LOCAL AUTHORITIES AND FIRE MANAGEMENT OFFICIALS SHOULD BE AWARE OF
POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS TODAY.

In the hours before

Special weather statement, Feb 8, 6:28 AM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
628 AM CST FRI FEB 8 2008

TXZ021>044-082100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
628 AM CST FRI FEB 8 2008

...ELEVATED FIRE DANGER TODAY...

WINDY CONDITIONS WILL DEVELOP ACROSS THE AREA THIS MORNING AS A
STORM SYSTEM WITH STRONG WINDS ALOFT MOVES ACROSS THE SOUTHERN
PLAINS. WESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE
INTO THE 20 TO 25 MPH RANGE BY MIDDAY WITH GUSTS INTO THE 40S.
WARM TEMPERATURES...PARTICULARLY ACROSS THE SOUTHERN PORTIONS OF
THE SOUTH PLAINS AND ROLLING PLAINS...AND DRY AIR WILL RESULT IN
RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT BY THIS AFTERNOON
ADDITIONALLY...VEGETATION REMAINS VERY DRY AND CONDUCIVE TO RAPID
FIRE SPREAD GIVEN IGNITION. THESE FACTORS WILL COMBINE TO INCREASE
THE POTENTIAL FOR RAPIDLY SPREADING WILDFIRES. PLAN NOW TO AVOID
ANY BURNING OR OTHER ACTIVITIES THAT MAY RESULT IN AN OPEN FLAME
OR SPARK. OBSERVE LOCAL FIRE BANS.
Special weather statement, Feb 8, 9:58 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
958 AM CST FRI FEB 8 2008

TXZ021>032-082200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
958 AM CST FRI FEB 8 2008

...ELEVATED FIRE DANGER TODAY...

WINDY CONDITIONS WILL CONTINUE THROUGH THE MIDDLE OF THE AFTERNOON
AS A STORM SYSTEM WITH STRONG WINDS ALOFT MOVES ACROSS THE
SOUTHERN PLAINS. WESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND
INCREASE INTO THE 20 TO 30 MPH RANGE BY MIDDAY WITH GUSTS INTO THE
40S. WARM TEMPERATURES AND DRY AIR WILL RESULT IN RELATIVE
HUMIDITY VALUES OF 10 TO 15 PERCENT BY THIS AFTERNOON
ADDITIONALLY...VEGETATION REMAINS VERY DRY AND CONDUCIVE TO RAPID
FIRE SPREAD GIVEN IGNITION. THESE FACTORS WILL COMBINE TO INCREASE
THE POTENTIAL FOR RAPIDLY SPREADING WILDFIRES. PLAN NOW TO AVOID
ANY BURNING OR OTHER ACTIVITIES THAT MAY RESULT IN AN OPEN FLAME
OR SPARK. OBSERVE LOCAL FIRE BANS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 9:49 AM CSTRed Flag WarningLUBCochran, Crosby, Dickens, Garza, Hockley, Kent and 6 more5 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.